MDJunction - People Helping People
 
Ask a Question
06/14/2010 03:10 AM

Petechiae on lower legs?

Herblady
Herblady  
Posts: 939
Member

Hi everyone....has anyone gotten petechiae on their lower legs after doing alot of walking in this heat? I had them last year after 2 days of walking at a flea market...then again this year doing the same thing...talked to my RA dr and he said it's from the RA and meds...in addition to the Aleve...

But, I noticed it again last night, not as bad, but still there, from walking through 3 stores over 2 hours ...and I've been cutting way back on the Aleve...haven't had any for a few days....hummmm just wondering....

Reply

06/14/2010 10:24 AM
Molly5
Molly5  
Posts: 1160
Senior Member

PetechiaeBlink Dizzy Ermm Sorry what is that????

06/14/2010 02:57 PM
bearlie
bearlie  
Posts: 1517
VIP Member

It's a red polka dot skin issue. I think its sometimes caused by inflammation of the blood vessels so if it shows up - its good to get it checked out.

06/14/2010 03:34 PM
Herblady
Herblady  
Posts: 939
Member

Laura, RA Dr told me it's from my meds, and Aleve...and the Ra itself...alot of people with auto immune can get it....

Molly, It's basically bleeding under the skin from weakened blood vessels...it doesn't fade when pressed, it stays....eventually it goes away after a few days as it's asborbed back into the tissues.


06/14/2010 03:46 PM
PauleR
PauleR  
Posts: 1815
Group Leader

So, it isn't anything to worry about?

Paulette


06/14/2010 06:20 PM
cella
cella  
Posts: 997
Member

Hi Herblady

I have had bleeding under the skin in the veins and joints of my hands...it quite large...it happens sometimes when I am using my hands for a simple task...

I will notice that my veins have little bumps in them on my hand and if I even hit my hand slightly the blood pools under the skin and sometimes breaks through...

I have a permanent inflammation on one of thumbs along with the nodules...

Just a note: I had cortizone injections in my finger and knuckle joints, also in my wrists....and it was only once at each site...

When my knuckles were injected, my whole hand immediately puffed up...and I had to ice it, and wait a few days for it to go down...

My conclusion is that the cortizone injections had something to do with my bleeding, because those sites are the only place that I bleed....

I have friends that have had cortizone shots more then a few times, and never had that sort of reaction...so, I guess its just me....

I also think that the RA...and meds also may play a part in the inflammation in my veins...

Also, Shep gave me a great tip...he suggested honey for my inflammed hands ...which I did use and that along with vitamin E..that combination seemed to help with healing...... I do this in the evening and then put on cotton gloves overnight...

Post edited by: cella, at: 06/14/2010 06:51 PM


06/16/2010 12:33 PM
Cata
Cata  
Posts: 2061
Group Leader

I think pred may cause that...
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved